MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM

RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Model Number 8736685
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Flex.Grasp.Forceps 6.6fr wl 550mm, 8736.685, batch # 4500338558 was investigated by the responsible department in accordance with the test procedure tp-399 rev 00.During the evaluation of the device, it was determined that the grasper forceps were jammed and not functioning at all.Debris were found in the jaw joint during the preliminary cleaning.Further, it seemed that the accumulated particles have not been removed during normal cleaning.The root cause of the failure clearly indicates that the device was not properly and adequately cleaned during reprocessing.Flex.Grasp.Forceps 6.6fr wl 550mm, 8736.685, batch # 4500338558 was manufactured on 07/oct/2021.The batch consisted of 8 pieces.Only one (1) piece was delivered to this customer.In the relevant ifu ga-s004 / en / us / v3.0 / 2021-11 / pk21-0310 contains several reprocessing and maintenance notes regarding the cleaning process in section 10.The user is also advice to follow visual and function checks in sections 8.1 and 8.2.The subject issue of unusable device is present in the risk management file b 1-2: reusable non-optical graspers and scissors, rev.: r05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.
 
Event or Problem Description
The user facility has informed richard wolf medical intruments corporation (rwmic) of an issue regarding a flex.Grasp.Forceps 6.6fr wl 550mm, part id: 8736.685, batch # 4500338558.The part number and batch of the reported device is involved in the richard wolf notification fsca700020652 / 9611102-03-22-2023-001-c.In response to the notification, the customer identified 'this piece does not open at all'.Grasper not opening properly prior to the procedure.According to the received information, the device was not being used on a patient when the reported issue was identified.The device issue was discovered prior to use and no risk to patient or personnel was reported.

Brand Name
NA
Common Device Name
FLEX. GRASP. FORCEPS 6.6FR WL 550MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16955902
Report Number9611102-2023-00025
Device Sequence Number17855140
Product Code FCL
UDI-Device Identifier04055207020289
UDI-Public04055207020289
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8736685
Device Catalogue Number8736.685
Device Lot Number4500338558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9611102-03-22-2023-001-C
Patient Sequence Number1
Patient SexUnknown